A patient may develop hypertension if an antihypertensive drug is discontinued.
Drugs that may show a rebound hypertension:
(1) beta-blockers (beta-adrenergic receptor blocking agents)
(2) methyldopa, clonidine or other centrally-acting alpha-receptor agonist
(1) long-term therapy with the implicated drug (long-term beta-blocker therapy is associated with an increase in beta-adrenergic receptors)
(2) abrupt discontinuation
(3) normalization of the blood pressure once the body adjusts
(1) Discontinuation of a drug that is used to control hypertension can result in reappearance of the hypertension. In this case the elevated blood pressure persists.
To read more or access our algorithms and calculators, please log in or register.
Purpose: To evaluate a patient for rebound hypertension following discontinuation of a drug.
Objective: risk factors, pharmacogenetics, dosage adjustments, response to therapy
ICD-10: I15.1, E87.6, I12,